MAUDE Adverse Event Report: SUREFIRE MEDICAL, INC. SUREFIRE PRECISION INFUSION SYSTEM; INTRAVASCULAR DIAGNOSTIC CATHETER

SUREFIRE MEDICAL, INC. SUREFIRE PRECISION INFUSION SYSTEM; INTRAVASCULAR DIAGNOSTIC CATHETER
Catalog Number SPS-21120-35
Health Effect - Clinical Code Ulcer (2274)
Type of Reportable Event Serious Injury
Event or Problem Description
The physician was using the surefire precision infusion system to deliver y90 radioembolization spheres to a tumor in the liver.Prior to infusion of the radioembolization spheres, the physician coiled the right gastric artery to prevent flow of embolics to the stomach.The surefire precision was placed distal to the coiled vessel.During infusion no slow flow or reflux of the radioembolization spheres was observed.Following the radioembolization procedure a pet ct image showed radiation activity in the antrum of the stomach.Patient was admitted to the hospital and discharged after 5 days.Endoscopy showed 2 small ulcers in the stomach.No other medical or surgical interventions were reported.Based upon discussion with the physician, user error in device positioning and appropriate device selection for the vessel size may have contributed to the event.Based upon no observation of slow flow or reflux during the procedure, the event is potentially due to a secondary unidentified vessel leading to stomach, but no images of the procedure were provided to confirm.

Brand Name
SUREFIRE PRECISION INFUSION SYSTEM
Common Device Name
INTRAVASCULAR DIAGNOSTIC CATHETER
Manufacturer (Section D)
SUREFIRE MEDICAL, INC.
6272 w. 91st avenue
westminster CO 80031
MDR Report Key5807624
Report Number3010909876-2016-00003
Device Sequence Number599436
Product Code DQO
UDI-Device Identifier00857136004088
UDI-Public00857136004088
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K143588
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberSPS-21120-35
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2016
Initial Report FDA Received Date07/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;